And on the 3rd January the light will be burning very bright.
Like with everything they have to set out all the side effects of a drug but it does not mean that you will get any or all of them but yes it is scary time, I remember taking my first one and waiting to see what would happen to me 🙂
Good to hear that it went well today. At least drinking the water today will get you in the habit of taking in plenty of fluids during your rads.
I started my tamoxifen a month before I started my rads, I looked at the packet for a week before getting up the courage to take it 🙂
Helena no they just felt pity for me but no mention of new creams of over doing it but I will ask some questions tomorrow thanks X
Zena thank you I will ask tomorrow yes my nipple in a bad way as well just looking forward to next Tuesday all done X
Oh thats good, they didnt do that with me, I had 4 days break at xmas and 3 at new year.
Thats what I did last year, amazing how easy it was 🙂 To be honest I am going to do the same again this year, I can not face going into Birmingham shopping at this time of year, although a friend and I are going to Hatton Country Village, on Saturday it is one of those crafty centres so hopefully I will be able to get everyones pressies then.
Hopefully they will give you some cream, I have seen other ladies on here being given something different when they have experienced this. DId they say that you might be moisturising too much?
Nearly there mate
Hi hope everyone is feeling ok I'm on my number 14 out of 20 boob very burnt and red nurse said she hasn't seen one like mine before it's very painful (taking painkillers like sweets)and doing cream four times a day got review on Wednesday hope they can give me some advice can't wait for it to all be over X
have missed seeing your posts. How lovely to hear from you......yes I well recall my rads..25 days of them, I was pretty scared because in those days, radiographers mostly nipped in and out with very little bedside manner! Later I saw that on the lists of complaints in the annual report for the hospital, that department had the most complaints....happy to see that nowadays they are minimal.
anyway sorry about the burns...I was on soya milk all through my rads as at that time I had gone off dairy...anyway, I had NO burns or redness and I put it down to that, several of us were on soya milk and they had no burns either (am back on dairy nowadays but I'd give that a try if I need any more rads and I'd be writing down any questions and handing them over to the radiolgraphers!)
the other thing i recall is that whenever I sit in the sun..if i don't keep the area covered, plus the neck on that side, it still gets red. Apparently the rads go on working for many years.
nice to hear from you...love and hugs,
Yep it certainly is 🙂 at the end of the day you are the patient and your wellbeing is the most important thing
So you will be finished early in the new year. Mine was a pain because I didnt start until 22 dec and what with Xmas and New Year Bank Holidays I didnt get finished until 19 January this year.
Right well call the hospital main number and ask for the PALS (Patient Advice and Liaison Service) Team. Explain to them about what has hapenned to date and how concerned you are about the fact you have had your onc apt and no planning apt. They will take details, speak to the team and will get back to you.
If I were you I would ring the Oncologists secretary on Monday and check with her to see if she knows.
Oh mate sending you a hug. It is quite possible that it is the tamoxifen, I felt very tearful over a couple of weeks when I first started taking it, even anyone saying something nice made me cry, but it settled down. And of course you are recovering from the rads so you will feel tired, are you making sure you take in enough fluid as that will help with the fatigue
Hello and welcome to the thread.
Well that is week one under your belt, I think it is perfectly normal what you experienced, it is fear of the unkown, but like everything with this journey we find ourselves on once we get past that first part it is a lot easier because we know what to expect.
I had backache every day on my rads, it is the awkward position you find yourself in, which was compounded for me as I have a curvature of the spine and lying flat on a hard surface is pants. I know there were days when I was concentrating on keeping my left leg still as that is the one that would ache.
I had 20 sessions, the boosters are a lot quicker and focus directly on the tumour site itself, not sure how that works for the left side and your breathing as mine was right side.
Looking forward to ringing the bells on here when you finish 🙂
No problem, it is only my experience of this journey that I can comment on, but if it helps in some way,
I was supposed to be going on to letrozole as I am post menopausal, however I had had a dexa bone scan done a month before I was diagnosed, my mum was diagnosed with osteoporisis a few years ago and because I have Spina Bifida her GP advised that I have one done, I only got round to it last year. The result that I have it in the spine, hardly surprising really.
As a result of this my onc changed me to tamoxifen as it is kinder on the bones than letrozole. I must admit, touch wood, I have been on it for nearly a year now and on the whole have been fine. I do have some days when I have an ache in a joint but it passes. I have a big flush about an hour after I take my tablet and have had some days when I feel a bit out of sorts but again they pass.
My GP has advised that I have a dexa done every 2 years now. I am also taking a Vit D and calcium tablet every day as that was the advise from the scan, but it is only a low one.
No that is so true but we get on with it xxxx
It is always so good when you have a plan and you know what is going to happen and when. I know what you mean about getting it all finished by the end of the year, I unfortunately started mine on 20 December last year, same 20 sessions, so I finished on 19 Jan this year.
I can't see why not as it is nowhere near where you are having rads, but you could always check with your bcn. I use clarins body cream so not sure about oil.
Think you have finished your rads today so ringing the bells for you hope you are doing something nice to celebrate the end of active treatment, but remember to keep up your regime for the next couple of weeks as you will still be feeling the effects of them.
Thats great at least you have a date to work to and it will be all done and dusted by Christmas 🙂 🙂 I will start the December thread at the end of this month
So I have my dates now, starting 27th Nov, over by Christmas. I guess I’ll join the December group. I’m planning to work through treatment, but with slightly reduced hours and some responsibilities taken off me so I can rest during the day a bit rather than my normal 13 hour full-on work schedule. But if it’s all too much I can take time off. Very grateful for supportive boss.
Check it out with your rads team they will let you know. I used 99% aloe vera which I got from Boots xxx
Everyone reacts differently to rads, the trick is to let your team know so that they can keep an eye on things and they will advise you accordingly honest
So first day of rads yesterday which means one down, 19 to go! The worst bit about it was as it was my first one they had to do some X-ray imaging so it took a bit longer than usual. That said it was all done and dusted in 15 mins. Arms ached a little afterwards and throughout I kept getting an itch in various places and of course couldn't scratch them! It was probably all in my mind - when you know you can't move, you need to move!